Alert archive / Idaho / Flash Flood Warnings in 2013
Flash Flood Warning 5, NWS Missoula, MT
NWS Missoula, MT issued this flash flood warning at Jul 2, 2013, 4:19 PM MDT for Lemhi County, Idaho. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2013, 4:19 PM MDT (22:19 UTC)
- Expired
- Jul 2, 2013, 7:15 PM MDT
- In force
- 3 hr
- Issued by
- NWS Missoula, MT
- Area
- Storm-based polygon
- Flood severity
- None
County Lemhi County, ID
The radar
The Missoula radar (KMSX), 181 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 10.3 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3317 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -83 m²/s²
- 0-3 km storm-relative helicity
- -81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
002 WGUS55 KMSO 022219 FFWMSO IDC059-030115- /O.NEW.KMSO.FF.W.0005.130702T2219Z-130703T0115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MISSOULA MT 419 PM MDT TUE JUL 2 2013 THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A * FLASH FLOOD WARNING FOR... SPRING CREEK IN THE MUSTANG BURN IN NORTHERN LEMHI COUNTY IN EAST CENTRAL IDAHO... * UNTIL 715 PM MDT. * AT 412 PM MDT...DOPPLER RADAR INDICATED FLASH FLOODING OVER THE WARNED AREA. * LOCATIONS IMPACTED INCLUDE...SPRING CREEK IN THE MUSTANG BURN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WARNING MEANS THAT FLOODING...MUD AND DEBRIS FLOWS ARE IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. && LAT...LON 4546 11423 4537 11419 4539 11434 4546 11434 $$
1 follow-up statement
307 WGUS75 KMSO 030108 FFSMSO FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 708 PM MDT TUE JUL 2 2013 IDC059-030118- /O.EXP.KMSO.FF.W.0005.000000T0000Z-130703T0115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LEMHI ID- 708 PM MDT TUE JUL 2 2013 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 715 PM MDT/615 PM PDT/ FOR NORTHERN LEMHI COUNTY... LAT...LON 4546 11423 4537 11419 4539 11434 4546 11434 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 2:16 PM MDT, 2 hours 3 minutes earlier.
Area forecast discussion, Jul 2, 2:16 PM MDT, 2 hours 3 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
216 PM MDT Tue Jul 2 2013
...MORE RECORD WARMTH TONIGHT...
...RELIEF FROM HEAT BY THE WEEKEND...
.DISCUSSION...
Record warm temperatures are anticipated this afternoon, as well
as tonight, across the Northern Rockies. The record warmth can be
dangerous to the health and well-being of humans and animals.
Elderly and very young are most susceptible to the negative impacts
of heat stress.
Isolated showers and thunderstorms are possible late this
afternoon through the evening, mainly for Lemhi County in Idaho
and southwest Montana, including Salmon and Butte. Gusty winds and
occasional cloud-to-ground lightning are the main impacts from any
shower or thunderstorm that develops.
There is still pretty good model agreement that more seasonal
weather will arrive for the weekend. As we move away from the strong
high pressure over the region, west winds will increase on Thursday.
Winds will gust to 20-25 mph through the evening. Moisture through
Lemhi County, Idaho and southwest Montana will also bring isolated
thunderstorms Thursday afternoon. Temperatures will be back to
normal Friday and through the weekend so the evenings and
overnights will be cooler and much more seasonable. Isolated
thunderstorms are possible each day through the weekend mainly
along the Divide.
&&
.AVIATION...The main aviation impact for the Northern Rockies
during the next 24 hours will be isolated showers and increased
haze. All area terminals will experience the haze, however
visibility will not be significantly decreased. KSMN and KBTM are
the most likely terminals to be near a weak rain showers late this
afternoon through the evening. The probability of rain impacting
terminals is low.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...HEAT ADVISORY until Midnight MDT tonight Bitterroot/Sapphire
Mountains...Butte/Blackfoot Region...Flathead/Mission
Valleys...Kootenai/Cabinet Region...Lower Clark Fork
Region...Missoula/Bitterroot Valleys...Potomac/Seeley Lake
Region...West Glacier Region.
ID...HEAT ADVISORY until Midnight MDT /11 PM PDT/ tonight Eastern
Lemhi County...Lower Hells Canyon/Salmon River Region...
Northern Clearwater Mountains...Orofino/Grangeville
Region...Southern Clearwater Mountains...Western Lemhi
County.
&&
Zumpfe/Kitsmiller
Follow us on Facebook and Twitter!
https://www.facebook.com/US.NationalWeatherService.Missoula.gov
https://www.twitter.com/NWSMissoulaThe office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 7:25 PM MDT | Special Weather Statement | MSO | Lemhi | 50 min |
| Jul 2, 9:17 AM MDT | Special Weather Statement | MSO | Clearwater | 43 min |
| Jul 2, 4:11 PM MDT | Flash Flood Warning | MSO | Idaho | 3 hr |
| Jul 2, 4:46 PM MDT | Special Weather Statement | MSO | Lemhi | 44 min |
| Jul 2, 4:53 PM MDT | Special Weather Statement | MSO | Idaho | 37 min |
Nearby
Flash Flood Warnings in Idaho, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.